Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should we see through side affects
Feb 26, 2014

Hi Dr. My long term Girlfriend was diagnosed HIV pos 3 years ago and started treatment of DUAVIR and Efaverence however after 8 days reacted with a severe skin rash, aching muscles, fever and nausea, Our Dr advised us to stop treatment until the the symptoms had cleared and then to start only with the DUOVIR again - however the same happened, so the treatment was stop as the Dr was scared it might develope into HJ - after the symptoms and her body was back to normal - period of 2 weeks with no treatment. she started TRIBUSS last night - and this morning started developing the same skin symptoms with the sensations as before. My question is should we she continue with this treatment for a while - 2 to 3 weeks and see what the effect is or stop. Thank you , Charles

Response from Dr. Henry

The rash from efavirenz is rarely highly serious (often can treat through) but the situation is this case sounds impressive. If possible consider alternative regimen such as with ritonavir + lopinavir or atazanavir along with either a generic from of tenofovir + 3TC or FTC. Need to discuss with the experienced HIV provider supervising her care. KH



Previous
CD4% Variance
Next
Hiv and Eye problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement